Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 10, 2004, 3:30 AM CDT for Burleson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 3:30 AM CDT (08:30 UTC)
- Expired
- Jun 10, 2004, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Burleson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 100830
FFWHOU
TXC051-101030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 AM CDT THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BURLESON COUNTY IN SOUTHEAST TEXAS
* UNTIL 530 AM CDT
* AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
OVER NORTHERN AND WESTERN PORTIONS OF THE COUNTY. RADAR ESTIMATES
INDICATE THAT CENTRAL AND WESTERN PORTIONS OF THE COUNTY HAVE
RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN DURING THE PAST 8 HOURS.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE DURING THE NEXT
2 HOURS AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND MOVE NORTH.
LAW ENFORCEMENT HAS REPORTED HIGH WATER ON COUNTY ROAD 308.
* FLOODING IS EXPECTED IN OR NEAR...
CALDWELL AND CHRIESMAN
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
USE EXTRA CAUTION AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DEPTH
AND SPEED OF FLASH FLOOD WATERS.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3072 9662 3070 9659 3064 9662 3060 9650
3051 9643 3033 9665 3040 9677 3048 9687
3059 9692
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:25 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 10, 2:25 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 AM CDT THU JUN 10 2004 .DISCUSSION... IT LOOKS LIKE THE LARGE SCALE FLOODING POTENTIAL IS WANING ACROSS SOUTHEAST TEXAS. THE HEAVY RAINS THAT WERE EXPECTED TODAY NEVER MATERIALIZED...LIKELY DUE TO SOME DRY AIR THAT MOVED INTO THE AREA FROM THE EAST. UPPER TROUGH...NOW OVER DEEP SOUTH TEXAS WILL CONTINUE TO ROTATE NORTH-NORTHEASTWARD THROUGH THE MORNING AND AFTERNOON HOURS...AND THE CHANCES FOR RAIN SHOULD DIMINISH AFTER THE TROUGH AXIS PASSES. LOOKS LIKE WE ARE TRANSITIONING BACK INTO A MORE TYPICAL SUMMER-TIME PATTERN THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK. A CHANCE OF RAIN WILL PERSIST...WITH THE GREATEST CHANCES BEING IN THE AFTERNOON AND EVENING HOURS AND DIMINISHING DURING THE OVERNIGHT HOURS. WE SHOULD RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES BY THE WEEKEND. 46/33 && .HGX WATCHES/WARNINGS/ADVISORIES... SCA 20-60 NM COASTAL WATERS. SCEC BAYS AND 0-20 NM COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 88 75 90 74 90 / 50 30 30 30 30 HOUSTON (IAH) 89 75 89 74 88 / 40 30 30 30 30 GALVESTON (GLS) 86 78 87 79 87 / 30 30 30 30 30 &&
Hazardous weather outlook, Jun 9, 11:32 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1132 PM CDT WED JUN 9 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-100900- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 1132 PM CDT WED JUN 9 2004 .DAY ONE...REST OF TONIGHT. DEEP TROPICAL MOISTURE REMAINS IN PLACE ESPECIALLY OVER SOUTHEAST TEXAS. AN UPPER LEVEL DISTURBANCE WILL EXIT SOUTHEAST TEXAS OVERNIGHT TAKING THE BULK OF THE HEAVY RAIN WITH IT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.